Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 9, 2011, 5:42 AM CST for 5 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2011, 5:42 AM CST (11:42 UTC)
- Expired
- Jan 9, 2011, 6:30 AM CST
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 129 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS54 KHGX 091142
SVRHGX
TXC039-157-239-321-481-091230-
/O.NEW.KHGX.SV.W.0002.110109T1142Z-110109T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 AM CST SUN JAN 9 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
SOUTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
EASTERN JACKSON COUNTY IN SOUTHEAST TEXAS...
MATAGORDA COUNTY IN SOUTHEAST TEXAS...
SOUTHERN WHARTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 630 AM CST
* AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF PALACIOS...
AND MOVING EAST AT 45 MPH. THIS THUNDERSTORM HAS A HISTORY OF
PRODUCING WIND DAMAGE ACROSS PORTIONS OF VICTORIA AND JACKSON
COUNTIES.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO SARGENT...BRAZOS BEND STATE PARK...WILD PEACH VILLAGE...
WEST COLUMBIA...VAN VLECK...SWEENY...RICHWOOD...MARKHAM...LAKE
JACKSON...JONES CREEK...HOLIDAY LAKES...FREEPORT...CLUTE...
BRAZORIA...BOLING-IAGO AND BAY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2843 9631 2848 9628 2860 9600 2862 9599
2863 9606 2857 9624 2864 9625 2868 9621
2865 9629 2863 9630 2866 9637 2910 9646
2940 9556 2892 9530 2887 9537 2886 9543
2864 9582 2848 9622 2842 9631
TIME...MOT...LOC 1141Z 252DEG 41KT 2885 9610
$$1 follow-up statement
133
WWUS54 KHGX 091220
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 AM CST SUN JAN 9 2011
TXC239-091230-
/O.CAN.KHGX.SV.W.0002.000000T0000Z-110109T1230Z/
JACKSON TX-
620 AM CST SUN JAN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...
LAT...LON 2865 9584 2888 9601 2920 9615 2940 9556
2892 9530 2887 9537 2886 9543
TIME...MOT...LOC 1220Z 252DEG 41KT 2899 9562
$$
TXC039-157-321-481-091230-
/O.CON.KHGX.SV.W.0002.000000T0000Z-110109T1230Z/
FORT BEND TX-WHARTON TX-BRAZORIA TX-MATAGORDA TX-
620 AM CST SUN JAN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR MATAGORDA...BRAZORIA...WHARTON AND FORT BEND COUNTIES...
AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWEENY...MOVING EAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD
PEACH VILLAGE...WEST COLUMBIA...BRAZORIA...BRAZOS BEND STATE PARK...
RICHWOOD...QUINTANA...LAKE JACKSON...JONES CREEK...HOLIDAY LAKES...
FREEPORT...CLUTE AND BAILEY'S PRAIRIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDSC. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 2865 9584 2888 9601 2920 9615 2940 9556
2892 9530 2887 9537 2886 9543
TIME...MOT...LOC 1220Z 252DEG 41KT 2899 9562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:42 AM CST, 1 hour earlier.
Area forecast discussion, Jan 9, 4:42 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 AM CST SUN JAN 9 2011
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE POTENT UPPER LEVEL LOW PRESSURE
SYSTEM CENTERED NEAR THE BIG BEND REGION EARLY THIS MORNING. 1000
MB SFC LOW WAS CENTERED NEAR THE MIDDLE TX COAST WITH A WARM FRONT
EXTENDING EAST-NORTHEAST FROM THERE. AN BAND OF STRONG TO SEVERE
TSRA HAS EVOLVED INTO A SQUALL LINE FROM CUERO TO REFUGIO TO
CORPUS CHRISTI...ADVANCING EAST AT 40 KTS. SFC OBS INDICATE THAT
THE WARM SECTOR IS PUSHING INLAND OVER OUR FAR SW ZONES...WITH
LATEST OB AT PALACIOS SHOWING A TEMP OF 62 AND A DEWPOINT OF 58.
WHILE THE SQUALL LINE WILL PRIMARILY IMPACT OUR MARINE
WATERS...THINK THE NORTHERN PORTION OF IT COULD AFFECT OUR COASTAL
ZONES AS WELL BETWEEN 11 AND 16Z. LOW LEVEL SHEAR PROFILES ARE
VERY IMPRESSIVE WITH HELICITIES IN EXCESS OF 1000 M2/S2. HAVE
GONE AHEAD AND ADDED SEVERE TO THE FORECAST FOR THE COASTAL AND
MARINE ZONES. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH THE POSSIBILITY OF AN ISOLATED TORNADO OR WATERSPOUT.
THE COMBINATION OF STRONG UPPER DIFFLUENCE AND LIFT AHEAD OF THE
UPPER LOW WILL ALLOW THE LARGE SHIELD OF RAIN AND ISOLATED TSRA
NOW OVER SOUTH CENTRAL TEXAS TO SPREAD EAST OVER THE ENTIRE CWA
DURING THE NEXT FEW HOURS. A QUICK 1 TO 2 INCHES OF RAIN IS
EXPECTED THIS MORNING FOR MOST AREAS...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE MAINLY NEAR THE COAST. NO SIGNIFICANT FLOODING WILL OCCUR
DUE TO THE FAST MOVEMENT OF THE SYSTEM BUT SOME SHORT-LIVED ADVISORY
TYPE FLOODING PROBLEMS WILL BE POSSIBLE. THE BULK OF THE INITIAL
ROUND OF RAIN/TSRA SHOULD EXIT THE AREA BY 18Z...AFTER WHICH MUCH
OF THE CWA WILL BE DRY SLOTTED. HAVE HELD ON TO SOME CHANCE POPS
THROUGH EARLY AFTN.
STRONG SFC LOW WILL TRACK EAST-NORTHEAST ALONG THE UPPER TX COAST
THIS MORNING. THE NAM HAS THE BEST HANDLE ON THIS FEATURE AND
SHOWS A PERIOD OF 20-30 KT EASTERLY SFC WINDS OCCURRING MAINLY
FROM 12-17Z AS PRESSURE GRADIENT TIGHTENS NEAR THE LOW...ESPECIALLY
IN THE VICINITY OF GALVESTON BAY. WILL KEEP THE WIND ADVISORY
GOING FOR THE COASTAL ZONES AND HARRIS/LIBERTY UNTIL 18Z. THE
STRONG EASTERLY WINDS WILL RESULT IN A SPIKE IN TIDE LEVELS ALONG
GALVESTON BAY AND THE UPPER TX COAST...AND A COASTAL FLOOD
ADVISORY IS IN EFFECT UNTIL MID AFTN.
THE COLD CORE UPPER LOW WILL TRACK ALONG THE NORTHERN EDGE OF THE
CWA THIS AFTN. THE NAM/GFS/ECMWF ALL SHOW ENOUGH COOLING ALOFT
NEAR THE CORE OF THE UPPER LOW TO FAVOR THE POTENTIAL FOR A WINTRY
MIX OF PRECIP TO DEVELOP THIS AFTN MAINLY NORTH OF A LINE FROM
NORTH ZULCH TO GROVETON TO CORRIGAN. THE SOUNDINGS SUPPORT A MIX
OF RAIN AND SLEET DEVELOPING 18-21Z...WITH SNOW MIXING IN AFTER
21Z. THE WINTRY MIX WOULD PERSIST UNTIL AROUND 03Z AT WHICH POINT
THE PRECIP WOULD END. SFC TEMPS WILL BE ABOVE FREEZING AT THE
ONSET OF THE PRECIP AND INTENSITY WILL TREND LIGHTER THROUGH THE
AFTN. AS A RESULT...CONFIDENCE IS LOW ON ANY ACCUMULATIONS. WILL
HOLD OFF ON ISSUING ANY HEADLINES WITH THE THINKING THAT EVEN IF
ACCUMULATIONS OCCUR THEY WOULD REMAIN AT THE ADVISORY LEVEL.
WRAP AROUND LOW CLOUDS WILL PERSIST ACROSS SE TX TONIGHT. MODELS
SHOW TEMPS ALOFT WARMING THROUGH THE NIGHT WITH A STRONG INVERSION
DEVELOPING. LIGHT WINDS AND WET GROUND CONDITIONS WILL FAVOR FOG
DEVELOPMENT AFTER MIDNIGHT. MOISTURE REMAINS DEEP ENOUGH TO FAVOR
DRIZZLE AS WELL...WITH PATCHY FREEZING DRIZZLE OVER THE NORTHERN
HALF WHERE TEMPS DROP TO 30-32 OVERNIGHT. WILL STRESS THE
POTENTIAL FOR LIGHT ICING ON BRIDGES/OVERPASSES EARLY MONDAY IN
THE HWO. THANKS TO WFOS FWD/SHV FOR COORD ON THE WINTER WEATHER.
MONDAY WILL BE A QUIET DAY IN BETWEEN SYSTEMS. LOW CLOUDS SHOULD
ERODE OVER WRN/SRN AREAS ALLOWING TEMPS TO CLIMB TO THE 50S.
MODIFIED ARCTIC COLD FRONT WILL CROSS SE TX LATE MONDAY
NIGHT/EARLY TUESDAY MORNING. SOME MID LEVEL CLOUDS WILL FORM WITH
THE FRONT WITH MAYBE A FEW LIGHT SPRINKLES. AN EVEN COLDER AIRMASS
WILL SPREAD INTO SE TX TUESDAY IN THE WAKE OF THE FRONT. MODELS
HAVE TRENDED DRIER WITH LESS CLOUD COVER TUESDAY/TUE NIGHT THAN
PREVIOUS RUNS. LOWERED MIN TEMPS TUE NIGHT AS A RESULT...WITH A
HARD FREEZE APPEARING MORE LIKELY FOR NRN ZONES. ISENTROPIC LIFT
WILL RESULT IN MID LEVEL CLOUD DECK DEVELOPING WEDNESDAY LASTING
THROUGH THURSDAY. TEMPS WILL REMAIN QUITE COLD THIS PERIOD.
AIRMASS WILL BEGIN TO MODIFY FRIDAY AS SFC HIGH MOVES EAST WITH
WARMER TEMPS BY SATURDAY. LATEST MODEL RUNS ARE DRIER THIS PERIOD
SO WILL JUST HAVE 20 POPS IN FCST.
35
&&
.MARINE...
SQUALL LINE PUSHING THROUGH CRP CWFA EARLY THIS MORNING. STRONG TO
POSSIBLY SEVERE STORMS MAY AFFECT SOUTHERN FRINGES OF MARINE AREA.
ASSOCIATED SURFACE LOW DEEPENING OVER FAR SOUTH TEXAS AS IT MOVES
EAST TO NORTHEAST. 30 KT SE WINDS NOTED ACROSS 20-60 NM COASTAL
WATERS WHILE EAST TO EAST-SOUTHEAST WINDS 20 TO 30 KTS PREVAILING ACROSS
REST OF MARINE REGION. GUSTS TO GALE FORCE EXPECTED FOR COASTAL WATERS
THROUGH REST OF MORNING WITH SURFACE LOW MOVING ACROSS BRINGING
A VERY TIGHT PRESSURE GRADIENT. NOT SURPRISINGLY...WAVE HEIGHTS
EXPECTED TO REACH 10 FT SOUTHERN FRINGES OF MARINE CWFA DURING THIS
EVENT. SURFACE LOW MOVING TO LOUISIANA COASTAL REGION LATE IN DAY
AND EVENING WILL USHER MODERATE TO STRONG OFFSHORE FLOW WITH FLOW
WEAKENING MONDAY WHILE BECOMING NORTHEAST. REINFORCING HIGH PRESSURE
TUESDAY WILL STRENGTHEN OFFSHORE FLOW HOWEVER.
COASTAL FLOOD ADVISORY CONTINUES FOR BRAZORIA...CHAMBERS AND
GALVESTON COUNTIES UNTIL EARLY THIS AFTERNOON. HIGHEST TIDE LEVELS
SHOULD BE FROM 6AM UNTIL 1 PM TODAY. SEE LATEST CFWHGX FOR DETAILS.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 42 32 48 30 43 / 100 10 10 10 10
HOUSTON (IAH) 44 35 52 33 47 / 100 10 10 10 10
GALVESTON (GLS) 63 39 51 39 50 / 100 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...
LIBERTY...MATAGORDA.
COASTAL FLOOD ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 9 AM CST THIS MORNING
THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA
BAY.
SMALL CRAFT ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING UNTIL 2 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...35
AVIATION/MARINE...37Hazardous weather outlook, Jan 9, 5:11 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 511 AM CST SUN JAN 9 2011 TXZ178-195>200-210>213-227-101200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-LIBERTY- MONTGOMERY-SAN JACINTO-WALLER-WASHINGTON- 511 AM CST SUN JAN 9 2011 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST ACROSS THE AREA THIS MORNING IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST. RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS POSSIBLE. MINOR LOCALIZED FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE. THE HEAVIEST RAIN IS EXPECTED TO END FROM WEST TO EAST BY EARLY AFTERNOON. EAST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE THIS MORNING ESPECIALLY SOUTH AND EAST OF US HIGHWAY 59. FOG AND DRIZZLE ARE EXPECTED TO FORM OVER THE AREA LATE TONIGHT AND EARLY MONDAY MORNING. THE POTENTIAL EXISTS FOR FREEZING DRIZZLE TO OCCUR NORTH OF A LINE FROM BRENHAM TO CONROE TO CLEVELAND AS TEMPERATURES FALL TO THE 30 TO 32 DEGREE RANGE. PATCHES OF ICE COULD FORM ON BRIDGES AND OVERPASSES IN THIS AREA LATE TONIGHT AND EARLY MONDAY MORNING. .DAY TWO...MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS THREE THROUGH FIVE...TUESDAY THROUGH THURSDAY AN EVEN COLDER AIRMASS WILL SPREAD ACROSS SOUTHEAST TEXAS IN THE WAKE OF A STRONG COLD FRONT THAT PASSES THROUGH EARLY TUESDAY. A HARD FREEZE APPEARS LIKELY TUESDAY NIGHT NORTH OF A LINE FROM BRENHAM TO THE WOODLANDS TO CLEVELAND. A HARD FREEZE COULD BE POSSIBLE AGAIN WEDNESDAY NIGHT IN THIS AREA. A LIGHT FREEZE IS EXPECTED FURTHER SOUTH. HIGH TEMPERATURES WILL ONLY REACH THE LOWER TO MID 40S. .DAYS SIX THROUGH SEVEN...FRIDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. TXZ163-164-176-177-179-101200- HOUSTON-MADISON-POLK-TRINITY-WALKER- 511 AM CST SUN JAN 9 2011 ...A WINTRY MIX OF PRECIPITATION POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING MOISTURE TO RESULT IN WIDESPREAD RAIN THIS MORNING. RAINFALL AMOUNTS AROUND AN INCH ARE EXPECTED. THE POTENTIAL EXISTS FOR THE RAIN TO BEGIN MIXING WITH SLEET BETWEEN NOON AND 3 PM MAINLY NORTH OF A LINE FROM NORTH ZULCH TO GROVETON TO CORRIGAN. THE PRECIPITATION COULD MIX WITH LIGHT SNOW IN THIS AREA LATE THIS AFTERNOON AND EARLY THIS EVENING BEFORE ENDING. SINCE TEMPERATURES WILL BE ABOVE FREEZING AT THE ONSET OF THE PRECIPITATION CONFIDENCE IS LOW ON ANY ACCUMULATIONS. SHOULD ACCUMULATIONS OCCUR...SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS. FOG AND DRIZZLE ARE EXPECTED TO FORM OVER THE AREA LATE TONIGHT AND EARLY MONDAY MORNING. THE DRIZZLE IS EXPECTED TO TRANSITION TO FREEZING DRIZZLE AS TEMPERATURES DROP TO THE 30 TO 32 DEGREE RANGE. PATCHES OF ICE COULD FORM ON BRIDGES AND OVERPASSES IN THIS AREA LATE TONIGHT AND EARLY MONDAY MORNING. .DAY TWO...MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS THREE THROUGH FIVE...TUESDAY THROUGH THURSDAY AN EVEN COLDER AIRMASS WILL SPREAD ACROSS SOUTHEAST TEXAS IN THE WAKE OF A STRONG COLD FRONT THAT PASSES THROUGH EARLY TUESDAY. A HARD FREEZE APPEARS LIKELY TUESDAY NIGHT. A HARD FREEZE COULD BE POSSIBLE AGAIN WEDNESDAY NIGHT. HIGH TEMPERATURES WILL ONLY REACH THE LOWER TO MID 40S. .DAYS SIX THROUGH SEVEN...FRIDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ330-335-350-355-370-375-TXZ214-226-235>238-101200- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA- MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 511 AM CST SUN JAN 9 2011 ...LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS THIS MORNING... ...STRONG WINDS AND ELEVATED TIDE LEVELS EXPECTED THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THIS MORNING IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST. THE POTENTIAL EXISTS FOR A FEW STORMS TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH THE POTENTIAL FOR ISOLATED TORNADOES AND WATERSPOUTS. RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH LOCALIZED TOTALS TO 3 INCHES POSSIBLE. MINOR LOCALIZED FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE. THE HEAVIEST RAIN IS EXPECTED TO END FROM WEST TO EAST BY EARLY AFTERNOON. EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS MORNING. A WIND ADVISORY WILL BE IN EFFECT UNTIL NOON FOR MOST AREAS. THE STRONG ONSHORE WINDS WILL ALSO BRING ELEVATED TIDES TO THE COAST. MINOR COASTAL FLOODING WILL BE POSSIBLE THROUGH EARLY AFTERNOON. WINDS WILL BECOME OFFSHORE THIS AFTERNOON AND TIDE LEVELS WILL FALL QUICKLY BACK TO NORMAL LEVELS TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND GALE WARNINGS ARE IN EFFECT FOR THE GULF WATERS. EAST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS ARE EXPECTED OVER THE BAYS AND EAST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED OVER THE GULF OF MEXICO. SEAS WILL BUILD TO 6 TO 10 FEET. WINDS AND SEAS WILL BEGIN TO SUBSIDE THIS AFTERNOON. .DAY TWO...MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS THREE THROUGH FIVE...TUESDAY THROUGH THURSDAY AN EVEN COLDER AIRMASS WILL SPREAD ACROSS SOUTHEAST TEXAS IN THE WAKE OF A STRONG COLD FRONT THAT PASSES THROUGH EARLY TUESDAY. A LIGHT FREEZE IS EXPECTED FOR ALL BUT THE IMMEDIATE COAST TUESDAY NIGHT AND WEDNESDAY NIGHT. HIGH TEMPERATURES WILL ONLY REACH THE LOWER TO MID 40S. .DAYS SIX THROUGH SEVEN...FRIDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:41 AM CST | Special Marine Warning | HGX | 94 min | |
| Jan 9, 4:53 AM CST | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 52 min |
| Jan 9, 5:22 AM CST | Special Marine Warning | HGX | 83 min | |
| Jan 9, 6:25 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Matagorda | 65 min |
| Jan 9, 6:27 AM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 9, 6:45 AM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 9, 8:20 AM CST | Special Marine Warning | HGX | 85 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.